MAUDE Adverse Event Report: COOK INC CLOVERSNARE¿ 4-LOOP VASCULAR RETRIEVER; MMX DEVICE, PERCUTANEOUS RETRIEVAL

COOK INC CLOVERSNARE¿ 4-LOOP VASCULAR RETRIEVER; MMX DEVICE, PERCUTANEOUS RETRIEVAL
Model Number G53008
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a filter retrieval procedure in which a cloversnare 4-loop vascular retriever was used, another manufacturer's wire guide separated and remains in the patient.The other manufacturer's filter was placed in (b)(6) 2021.During the retrieval procedure, the physician was attempting a wire loop-snare technique through an unspecified cook 16 french, 45-centimeter sheath.The other manufacturer's 0.035-inch, 260-centimeter wire was snared, and while pulling the device through the sheath, the wire separated.The separated segment of the wire was noted on imaging.The procedure was stopped due to the length of the procedure, as the patient had received 6 mgy of radiation.The filter was not retrieved.Reportedly, the physician felt that the wire fragment would not mobilize; therefore, it was left in the patient.The physician performing the procedure will consult with the referring physician.There has been no alleged malfunction of any cook device.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 25jul2022.Excessive force was used while pulling on the wire and snare.All components of the complaint device were used; however, per the customer, the complaint device did not cause or contribute to separation of the other manufacturer's wire, as the physician had switched to another manufacturer's snare when the wire snapped.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a filter retrieval procedure in which a cloversnare 4-loop vascular retriever was used, another manufacturer's wire guide separated and remains in the patient.The other manufacturer's filter was placed in november of 2021.During the retrieval procedure, the physician was attempting a wire loop-snare technique through an unspecified cook 16 french, 45-centimeter sheath.The other manufacturer's 0.035-inch, 260-centimeter wire was snared, and while pulling the device through the sheath, the wire separated.The separated segment of the wire was noted on imaging.The procedure was stopped due to the length of the procedure, as the patient had received 6 mgy of radiation.The filter was not retrieved.Reportedly, the physician felt that the wire fragment would not mobilize; therefore, it was left in the patient.The physician performing the procedure will consult with the referring physician.There has been no alleged malfunction of any cook device.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information was received 25jul2022.Excessive force was used while pulling on the wire and snare.All components of the complaint device were used; however, per the customer, the complaint device did not cause or contribute to separation of the other manufacturer's wire, as the physician had switched to another manufacturer's snare when the wire snapped.Investigation evaluation: reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation; however, a photo was provided, showing the portion of the competitor¿s wire left in the patient.Per the reporter, there was no malfunction of the cook device.A document-based investigation evaluation was performed.No non-conformances were found, and there have been no other reported complaints for this lot number.The product ifu cautions that excessive force should not be used to manipulate or retrieve foreign objects.The information provided upon review of the dmr, dhr, and ifu suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that unintended user error contributed to this event.There has been no evidence that the cook device malfunctioned.Per the customer, excessive force was used during the filter retrieval.The ifu for the complaint device warns against use of excessive force during manipulation or retrieval of foreign objects.The risk analysis was reviewed, and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information has been received since the last report was submitted.

Brand Name
CLOVERSNARE¿ 4-LOOP VASCULAR RETRIEVER
Common Device Name
MMX DEVICE, PERCUTANEOUS RETRIEVAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15074103
Report Number1820334-2022-01246
Device Sequence Number12090739
Product Code MMX
UDI-Device Identifier10827002530086
UDI-Public(01)10827002530086(17)240506(10)13944955
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K112185
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/06/2024
Device Model NumberG53008
Device Catalogue NumberVRS-6.0-90
Device Lot Number13944955
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/12/2022
Supplement Date Received by Manufacturer07/25/2022
10/13/2022
Initial Report FDA Received Date07/21/2022
Supplement Report FDA Received Date08/22/2022
10/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK 16FR X 45CM SHEATH; CORDIS OPTEASE FILTER; ENSNARE; MEDTRONIC 0.035, 260 CM WHOOLY WIRE; RCFW-16.0P-38-45-RB
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexMale